Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Oct 6, 2021, 6:13 PM CDT for Franklin County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 6:13 PM CDT (23:13 UTC)
- Expired
- Oct 6, 2021, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Huntsville, AL
- Hail
- 0.00 in
- Wind
- 30
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 41 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
228
WWUS84 KHUN 062313
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
613 PM CDT Wed Oct 6 2021
TNZ076-097-070000-
Franklin TN-Moore TN-
613 PM CDT Wed Oct 6 2021
...A cluster of thunderstorms producing heavy rainfall will impact
portions of western Franklin County through 700 PM CDT...
At 609 PM CDT, Doppler radar was tracking a cluster of thunderstorms
extending from Huntland to Tims Ford Lake, moving north at 35 mph.
HAZARD...Heavy rainfall producing ponding on area roadways and
localized flooding. One to two inches of rainfall has
already fallen and another 1 inch or more of rainfall is
possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winchester, Decherd, Estill Springs, Huntland, Tims Ford Lake, Lexie
Crossroads, Beans Creek, Harmony, Maxwell and Belvidere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for north
central and northeastern Alabama...and Middle Tennessee.
&&
LAT...LON 3535 8610 3499 8605 3499 8632 3518 8631
3534 8626 3534 8625 3536 8625 3534 8624
3535 8622 3533 8620 3536 8617 3535 8616
3536 8616
TIME...MOT...LOC 2309Z 169DEG 29KT 3517 8619
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
KTWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Oct 6, 3:16 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Oct 6, 3:16 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 316 PM CDT Wed Oct 6 2021 .NEAR TERM...(Tonight) Issued at 316 PM CDT Wed Oct 6 2021 The threat for flash flooding and strong to severe storms will continue into the evening hours, as a stacked low pressure system continues shifting north northwest, keeping a moist airmass over southern middle Tennessee and north central and northeast AL. Breaks in cloud cover have aided in destabilization early this afternoon, with current MLCAPE values between 1500-2000 J/kg. This, combined with increasing bulk shear between 30-35kts could result in a few strong to severe storms later this afternoon and evening. Damaging winds and a few tornadoes will be the primary hazards, but quarter- sized hail will also be possible. Believe the severe threat will gradually taper off shortly after sunset with the loss of daytime heating, and flash flooding will become the primary concern over NE AL. This will become especially hazardous overnight as flooding on roadways and low lying areas will become more difficult to see. With drier air wrapping around the southeast side of the low, believe northwest AL will dry out overnight and the majority of showers and storms will be confined to areas east of I-65. If clearing occurs over northwest AL, some patchy fog could develop during the early morning hours, but did not feel confident enough to include in the afternoon update. .SHORT TERM...(Thursday through Friday) Issued at 316 PM CDT Wed Oct 6 2021 As the upper low begins to shift northeast toward the Great Lakes region, drier air will continue to filter into the area from the southwest. This should keep shower and storm activity confined to areas east of I-65. Coverage remains a bit more uncertain tomorrow, as guidance has trended a little more aggressive with the drier air intrusion. That being said, any rainfall over northeast AL could fall as runoff depending on the rainfall amounts received later today and tonight. For now, additional QPF not expected to exceed 0.5" on Thursday. High temps will climb into the upper 70s to perhaps lower 80s Thursday afternoon, then into the lower 80s on Friday. Did maintain a mention of isolated thunderstorms Friday afternoon along the AL/GA state line, but believe the area will largely stay dry. Overnight lows will be in the lower 60s, and some patchy fog development will be possible during the early morning hours. .LONG TERM...(Friday night through Tuesday) Issued at 316 PM CDT Wed Oct 6 2021 A beautiful but warm fall weekend is on tap for the Tennessee Valley, as northwest flow settles in aloft and an upper ridge begins building east over the ArkLaTex region. This will keep dry and warm conditions in place over the weekend, with highs in the low to mid 80s. Overnight lows will be in the low to mid 60s through the extended period. A pacific front will dive over the central and southern Plains early next week, but confidence is decreasing on that front making it into the Tennessee Valley before being held up by a building ridge over the central Gulf. For that reason, only mentioned slight chance PoPs Tuesday and even that might be overdone. High temps will remain slightly above seasonal norms through the extended forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1238 PM CDT Wed Oct 6 2021 Showers and thunderstorms will continue to impact the KHSV TAF site through the evening hours, as multiple rounds of heavy rain are expected. Coverage should remain more isolated at KMSL, but brief periods of SHRA/TSRA are possible. Reductions to MVFR/IFR cigs/vsbys will be possible within these storms, and reductions to LIFR cigs and could occur if low stratus occurs overnight. If clearing occurs over NW AL overnight, some fog formation will be possible. Confidence was not high enough to include fog in this TAF issuance. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Flash Flood Watch until 1 AM CDT Thursday for ALZ001>010-016. TN...Flash Flood Watch until 1 AM CDT Thursday for TNZ076-096-097. && NEAR TERM...25 SHORT TERM...25 LONG TERM...25 AVIATION...25 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Oct 6, 2:57 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 257 PM CDT Wed Oct 6 2021 ALZ001>010-016-TNZ076-096-097-071100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 257 PM CDT Wed Oct 6 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Heavy rain and thunderstorms remain possible well into the evening hours, as an upper disturbance remains in place west of the area. A few of these storms may be strong to severe, with the potential for damaging wind gusts, small hail and brief tornadoes, mainly for locations along and east of the Interstate 65 corridor. The threat for localized flash flooding also remains in place and a Flash Flood Watch remains in effect through 1 AM CDT tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Lingering thunderstorms remain possible for areas along and east of Interstate 65 Thursday before the thunderstorm threat diminishes Thursday evening. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is possible late this afternoon and this evening.
In the hours before
Special weather statement, Oct 6, 4:45 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Huntsville AL
445 PM CDT Wed Oct 6 2021
ALZ006>009-016-062230-
Marshall AL-Madison AL-Morgan AL-Cullman AL-Jackson AL-
445 PM CDT Wed Oct 6 2021
...Strong thunderstorms will impact portions of west central Jackson,
northwestern Marshall, central Madison, northeastern Cullman and
northeastern Morgan Counties through 530 PM CDT...
At 444 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alabama A And M University to near Arab.
Movement was northwest at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntsville, Guntersville, Arab, Moores Mill, Meridianville, Owens
Cross Roads, Gurley, Woodville, Alabama A And M University and Paint
Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 1000 PM CDT for north central
and northeastern Alabama.
&&
LAT...LON 3487 8657 3427 8656 3424 8628 3486 8629
TIME...MOT...LOC 2144Z 151DEG 5KT 3478 8650 3434 8647
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30Local storm report, Oct 6, 4:55 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
455 PM CDT WED OCT 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 6 NW COLONY 34.00N 86.97W
10/06/2021 E1.00 INCH CULLMAN AL BROADCAST MEDIA
REPORTS OF 1 INCH HAIL VIA SOCIAL MEDIA IN
THE BREMEN COMMUNITY.
&&
MALocal storm report, Oct 6, 5:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
516 PM CDT WED OCT 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG EVA 34.33N 86.76W
10/06/2021 MORGAN AL BROADCAST MEDIA
A FEW TREES WERE DOWNED IN THE EVA COMMUNITY
REPORTED VIA SOCIAL MEDIA.
&&
MASpecial weather statement, Oct 6, 5:45 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Huntsville AL
545 PM CDT Wed Oct 6 2021
TNZ096-062330-
Lincoln TN-
545 PM CDT Wed Oct 6 2021
...A cluster of strong thunderstorms will impact portions of western
Lincoln County through 630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from 7 miles northeast of Ardmore to the
north central tip of Lincoln county, moving north at 30 mph.
HAZARD...Localized flooding and ponding on area roadways due to 1 to
2 inches of rainfall that has already fallen is expected.
Additional locally heavy rainfall around 1 inch is
expected. Frequent lighting is also occurring with these
storms.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayetteville, Skinem, Howell, Belleville, Coldwater, Blanche,
Belleview, Harms, Taft and Camargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
&&
LAT...LON 3536 8654 3531 8654 3503 8658 3500 8678
3526 8680 3525 8675 3531 8668 3531 8665
3533 8660 3536 8660 3537 8659
TIME...MOT...LOC 2241Z 184DEG 28KT 3508 8668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KTWSpecial weather statement, Oct 6, 6:12 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Huntsville AL
612 PM CDT Wed Oct 6 2021
ALZ001-002-062345-
Lauderdale AL-Colbert AL-
612 PM CDT Wed Oct 6 2021
...A strong thunderstorm will impact portions of central Lauderdale
and south central Colbert Counties through 645 PM CDT...
At 611 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Littleville, or 9 miles northwest of Russellville,
moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, St. Florian,
Underwood-Petersville, Posey Loop, Srygley Church, New Bethel and
Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3496 8788 3488 8758 3457 8772 3458 8795
TIME...MOT...LOC 2311Z 194DEG 18KT 3462 8784
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30Special weather statement, Oct 6, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
613 PM CDT Wed Oct 6 2021
TNZ076-097-070000-
Franklin TN-Moore TN-
613 PM CDT Wed Oct 6 2021
...A cluster of thunderstorms producing heavy rainfall will impact
portions of western Franklin County through 700 PM CDT...
At 609 PM CDT, Doppler radar was tracking a cluster of thunderstorms
extending from Huntland to Tims Ford Lake, moving north at 35 mph.
HAZARD...Heavy rainfall producing ponding on area roadways and
localized flooding. One to two inches of rainfall has
already fallen and another 1 inch or more of rainfall is
possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winchester, Decherd, Estill Springs, Huntland, Tims Ford Lake, Lexie
Crossroads, Beans Creek, Harmony, Maxwell and Belvidere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for north
central and northeastern Alabama...and Middle Tennessee.
&&
LAT...LON 3535 8610 3499 8605 3499 8632 3518 8631
3534 8626 3534 8625 3536 8625 3534 8624
3535 8622 3533 8620 3536 8617 3535 8616
3536 8616
TIME...MOT...LOC 2309Z 169DEG 29KT 3517 8619
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KTWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:56 PM CDT | Areal Flood Warning | HUN | Colbert, Lauderdale, Lawrence | 6 hr |
| Oct 5, 10:35 PM CDT | Special Weather Statement | HUN | Franklin | 55 min |
| Oct 6, 6:14 AM CDT | River Flood Warning | HUN | Lawrence | 40 hr |
| Oct 6, 7:41 AM CDT | Special Weather Statement | HUN | Marshall | 49 min |
| Oct 6, 2:11 PM CDT | Special Weather Statement | HUN | Cullman | 49 min |
| Oct 6, 3:55 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Madison, Marshall, Morgan | 50 min |
| Oct 6, 4:07 PM CDT | Special Weather Statement | HUN | Jackson | 38 min |
| Oct 6, 4:35 PM CDT | Special Weather Statement | HUN | Cullman | 25 min |
| Oct 6, 4:37 PM CDT | River Flood Warning | HUN | Jackson, Madison, Marshall | 71 hr |
| Oct 6, 4:45 PM CDT | Special Weather Statement | HUN | Madison, Marshall | 45 min |
| Oct 6, 4:54 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 36 min |
| Oct 6, 5:14 PM CDT | Flash Flood Warning | HUN | Madison, Marshall | 8 hr |
| Oct 6, 6:12 PM CDT | Special Weather Statement | HUN | Colbert | 33 min |
| Oct 6, 6:25 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 35 min |
| Oct 6, 6:54 PM CDT | Flash Flood Warning | HUN | Jackson | 6 hr |
| Oct 6, 6:58 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 16 min |
| Oct 6, 5:45 PM CDT | Special Weather Statement | HUN | Lincoln | 45 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.